Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

194 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Started gaining weight after taking ipill. Is it due to hormonal imbalance?

Answered by
Dr.
Dr. Shanthi.E

General & Family Physician

Practicing since :2005

Answered : 2408 Questions

default
Posted on Tue, 10 Dec 2013 in Birth Control
Question: I used to be really skinny. My weight used to be 46 kgs. My mom used to keep pushing me to gain some weight. I have been sexually active since a year. And due to this I started taking I pills on regularly basis for precautions. I had read on internet that it is the best precaution and I didn’t want to take any risks. But after a while I started putting on weight. My weight has shot up from 46 kgs to 70 kgs in past 8 months. After consulting a doctor I realised how taking I pills on regular basis has led me to hormonal imbalance which is one of the causes of weight gain.
doctor
Answered by Dr. Shanthi.E 20 minutes later
Brief Answer: your doctor is right Detailed Answer: Hi XXXXX, Your doctor is right. When you use Ipill on regular basis, you develop hormonal imbalance which ultimately leads to weight gain. You could use barrier method or condoms for contraception. That would be ideal with no side effects at all. Let me know your specific queries, if any. I would be happy to help you. Regards,
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shanthi.E 2 minutes later
Hello Doctor! Can you tell me more about barrier method of contraception?
doctor
Answered by Dr. Shanthi.E 33 minutes later
Brief Answer: barrier method detailed Detailed Answer: HelloXXXXX, Barrier method of contraception is also called mechanical method. Male and female condoms are examples of the same. Male condoms are widely used. A male partner can wear a condom on his penis while doing the act of sexual intercourse. This mechanically prevents the sperms from entering into female genital tract. I am not sure if you are aware of this. Again, barrier method is nothing but condom use. Regards,
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shanthi.E 46 hours later
Ok Doctor I understand this, my partner does use a condom but it has been said that condoms are not always or 100% effective in birth control and there is some chance of conception inspite of using a condom during intercourse which is why I also used to take I-pill for even further prevention. Can I still continue with I-pill? In what frequency? Or till what extent it is safe for my health/ hormonal health to use birth control pills? And as I read it somewhere do they lead to some kind of cancer too??
doctor
Answered by Dr. Shanthi.E 17 minutes later
Brief Answer: do not use Ipill on regular basis Detailed Answer: Hello XXXXX, Hope you are doing well. What you have read or heard is partly correct. Condoms are not 100% effective if they are not used correctly. Else, they are the best modes of contraception. Because, couples do not use it correctly, or there are chances of condom tear, or it is not worn correctly, the chances of condom use contraception failure is high. I hope you understand this point. Now, coming to your other concerns: - You can continue to use I pill if only you happen to use it once a month and not more than that. If you are going to use it frequently, like more than 3 times in a month, I would suggest you to not use it. - Like I said, use Ipill for not more than twice in a month. - If you take it more than 3 times a month, chances of hormonal imbalance would be high. - Long term use of oral contraceptives of any form i.e for more than 10years increases the risk of breast cancer, cervical cancer, and liver cancers. However, these are multifactorial, and not only due to oral contraceptives. To conclude, if you take Ipill preferably once or twice a month, it is fine. Do not take more than that. Hope this helps you. Regards,
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Hormonal contraceptive

doctor1 MD

For past 3 days have had mild nausea loss of appetite hot & cold flushes and weakness like I may faint if u walk around. Also had loose bowel movements, congested nose but not painful or anything. It is hotter here have kept water up and in aircon but still have flashes etc. On contraceptive pill and only day 11 of hormone pill so shouldn t be risk of pregnancy. Last period normal.

doctor1 MD

I am having constant stomach pain and loss of appetite with lots of gas, constipation, and bloating. I recently stopped taking my Calcium supplements with Vitamin D that I was advised to take since I m on Depo Provera. I also have acid refluxe. What should I do?

doctor1 MD

I only received 1 depo shot when my son was born in april of 2013. I have not went to get the depo shot since. It s been 1 and 1/2 months since I ve been off the shot and I feel like my stomach is so bloated if it grows anymore it s going to pop. Is that normal?

doctor1 MD

hi, i was on pill for the last two months but i didnt take my pills for about a week during a holiday. i think im having period now which im not sure since the last period i had was two weeks ago. the thing is i had unprotected sex with my man since we assumed its only period. is there any possibility that i would get pregnant? im starting to worry if we just made a mistake on this.

doctor1 MD

I'm on the pill and I got up to the stage where I should take the sugar pills. However after two days my period still hadn't come and I was going to my boyfriend's so instead I started taking the hormone pills again. Long story short we had...

doctor1 MD

Hi I am 22 years old, From XXXXXXX XXXXXXX and I want a non hormonal oral contraceptive pill with what brand or medicine should I go for.? Thank you.

doctor1 MD

I am having an issue with vaginal dryness . I am on the pill Apri and just switched back to loloestrin fe. I know birth control can cause this but what can I switch to to fix this? I was considering XXXXXXX iud but I have read dryness as a side...